I am not a physician but am familiar with psychtropic medication. Haldol either by mouth or injection is an anti psychotic drug. It is often used and so indicated for agitation in elderly. However you mention that he is in a hospice and the intention of a hospice is to make one's passing as gentle and comfortable as possible. Therefore, I would speak to the doctor and share your concerns that they are not accomplishing their goal as the haldol is not making him as comfortable as possible. You need to be assertive and only accept reasonable answers not physician "mumbo jumbo". Stress their job is to make it easier for him and not vice versa. There may be no other choice, but it should be explained to you in terms that are understandable and makes sense!
Please click green "ACCEPT" button on this page if you are satisfied with my answer so that I get credit for my work. Your positive feedback and bonuses are always welcomed.